My name is XXXXX XXXXX X've been with Just Answer since 2006. Over 13,000 of my answers have been accepted by customers. It will be my pleasure to work with you.
The most common reason for a dog to stop using steps and jumping up is a back injury, though a dog with a severe anal gland issue might also avoid steps and jumping as it pulls on the skin in the rectal area causing pain.
The anal glands are 2 sacs on either side of the anus at about the 4' o'clock and 8 o'clock positions. If your dog is continually licking their anus and dragging it, it could also indicate that they are full. You will want to check the area for swelling and other signs that this might be an issue. IF you do find swelling, this problem can usually be resolved by emptying out the glands. To empty them or express them, you will want to cover the area with a tissue and press your finger on the dog's anal glands with an upward motion. A foul smelling liquid should come out. If nothing comes out and your dog appears to be in pain, you should take him to the Vet. Your vet can do this easily, as he is experienced at it.
Excellent site on anal glands
Your dog may have injured her back or have a problem with an invertebral disc. An intervertebral disc that has slipped or ruptured up into the spinal canal causes inflammation of the spinal cord, which in severe cases causes paralysis of the rear legs. You can read about this here:
Large dog breeds sometimes suffer from a condition called degenerative myelopathy which can also cause problems with the rear legs and paralysis. You can read about this here:
Buffered aspirin can be given to a dog with a dosage of up to 5-10 mg per pound every 12 hours. Keep in mind that a dog's body does not metabolize aspirin in the same way as a human and thus should not be given more than a day or two without contacting your Vet. The aspirin may need to clear your dog’s system before other medications can be given, so keep that in mind if you decide to give aspirin and be sure and tell your vet when your dog is seen. Read side effects and precautions here.
While the aspirin might help with the pain that she may be feeling, using it for more than a couple of days can cause its own problems as you can read above. In addition, your vet will likely want to give some other stronger medication which he won't be able to if this is a disc issue. If possible, you should keep her as inactive as possible preferably crated and calm to give the back time to heal and prevent further injury. I'd only let her out to eliminate and even then keep her on a leash. If the panting and shaking continues then a trip to the ER vet might be in order so a stronger pain medication can be given. Remember that the vets need to know that aspirin was given.
I hope this information is helpful to you.